Alert archive / New York / River Flood Warnings in 2025
River Flood Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Mar 17, 2025, 1:25 PM EDT for Jefferson County, Lewis County, New York. It took effect at Mar 18, 2025, 2:00 PM EDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2025, 1:25 PM EDT (17:25 UTC)
- In effect from
- Mar 18, 2025, 2:00 PM EDT
- Expired
- Mar 20, 2025, 3:56 AM EDT
- In force
- 38 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 21 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Watertown (ARTN6). The gauge peaked at 10.41 ft at Mar 19, 2025, 1:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04260500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
159
WGUS41 KBUF 171725
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
125 PM EDT Mon Mar 17 2025
...The National Weather Service in Buffalo NY has issued a Flood
Warning for the following rivers in New York...
Black River At Watertown affecting Lewis and Jefferson Counties.
For the Black River...including Boonville, Watertown...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 130 AM EDT.
&&
NYC045-049-180530-
/O.NEW.KBUF.FL.W.0001.250319T1800Z-250320T1200Z/
/ARTN6.1.ER.250319T1800Z.250320T0000Z.250320T0600Z.NO/
125 PM EDT Mon Mar 17 2025
...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO THURSDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River at Watertown.
* WHEN...From Wednesday afternoon to Thursday morning, but high
flows will impact the flats in Lewis County on Tuesday.
* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in
the Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
* ADDITIONAL DETAILS...
- At 12:30 PM EDT Monday the stage was 9.01 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river will remain nearly steady at Watertown
through Tuesday evening,
and then will rise to above flood stage early Wednesday
afternoon to 10.1 feet Wednesday evening. It will then fall
below flood stage early Thursday morning.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
Apffel7 follow-up statements
633
WGUS81 KBUF 180217
FLSBUF
Flood Statement
National Weather Service Buffalo NY
1017 PM EDT Mon Mar 17 2025
...The Flood Warning continues for the following rivers in New
York...
Black River At Watertown affecting Lewis and Jefferson Counties.
For the Black River...including Boonville, Watertown...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 1030 AM EDT.
&&
NYC045-049-181430-
/O.EXT.KBUF.FL.W.0001.250320T0000Z-250320T0600Z/
/ARTN6.1.ER.250320T0000Z.250320T0000Z.250320T0000Z.NO/
1017 PM EDT Mon Mar 17 2025
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING TO EARLY
THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River at Watertown.
* WHEN...From Wednesday evening to early Thursday morning.
* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in
the Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Monday the stage was 9.1 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to rise to a crest of 10.0
feet Wednesday evening. It will then fall below flood stage
early Thursday morning.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
TMA375
WGUS81 KBUF 180809
FLSBUF
Flood Statement
National Weather Service Buffalo NY
409 AM EDT Tue Mar 18 2025
...The Flood Warning continues for the following rivers in New
York...
Black River At Watertown affecting Jefferson and Lewis Counties.
For the Black River...including Watertown...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this afternoon at 415 PM EDT.
&&
NYC045-049-182015-
/O.CON.KBUF.FL.W.0001.250320T0000Z-250320T0600Z/
/ARTN6.1.ER.250320T0000Z.250320T0000Z.250320T0000Z.NO/
409 AM EDT Tue Mar 18 2025
...FLOOD WARNING REMAINS IN EFFECT FROM WEDNESDAY EVENING TO EARLY
THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River from the flats area in Lewis County downstream
to Watertown.
* WHEN...Through Thursday morning.
* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in
the Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
* ADDITIONAL DETAILS...
- At 3:30 AM EDT Tuesday the stage was 9.35 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to rise to a crest of around
the flood stage of 10.0 feet Wednesday evening. It will then
fall below flood stage early Thursday morning.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
Hitchcock832
WGUS81 KBUF 181727
FLSBUF
Flood Statement
National Weather Service Buffalo NY
127 PM EDT Tue Mar 18 2025
...The Flood Warning is extended for the following rivers in New
York...
Black River At Watertown affecting Lewis and Jefferson Counties.
For the Black River...including Boonville, Watertown...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 130 AM EDT.
&&
NYC045-049-190530-
/O.EXT.KBUF.FL.W.0001.250318T1800Z-250320T0600Z/
/ARTN6.1.ER.250318T1800Z.250319T0000Z.250320T0000Z.NO/
127 PM EDT Tue Mar 18 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River from the flats area in Lewis County downstream
to Watertown.
* WHEN...Through Thursday morning.
* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in
the Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
* ADDITIONAL DETAILS...
- At 12:30 PM EDT Tuesday the stage was 9.94 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river will rise above flood stage this
afternoon to 10.1 feet and should remain very close to flood
stage through early Wednesday afternoon. It will then fall
below flood stage Wednesday evening.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
RSH626
WGUS81 KBUF 190150
FLSBUF
Flood Statement
National Weather Service Buffalo NY
950 PM EDT Tue Mar 18 2025
...The Flood Warning continues for the following rivers in New
York...
Black River at Watertown affecting Jefferson and Lewis counties.
For the Black River...including Watertown...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning by 1000 AM EDT.
&&
NYC045-049-191400-
/O.CON.KBUF.FL.W.0001.000000T0000Z-250320T0600Z/
/ARTN6.1.ER.250318T1700Z.250318T2315Z.250320T0000Z.NO/
950 PM EDT Tue Mar 18 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River from the flats area in Lewis County downstream
to Watertown.
* WHEN...Until early Thursday morning.
* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in
the Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
* ADDITIONAL DETAILS...
- At 8:30 PM EDT Tuesday the stage was 10.26 feet.
- Bankfull stage is 8.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM EDT Tuesday was 10.3 feet.
- Forecast...The river is expected to rise to a crest of 10.3
feet just after midnight tonight. It will then fall below
flood stage tomorrow evening.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.1 feet on 03/29/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
JM421
WGUS81 KBUF 190818
FLSBUF
Flood Statement
National Weather Service Buffalo NY
418 AM EDT Wed Mar 19 2025
...The Flood Warning continues for the following rivers in New
York...
Black River At Watertown affecting Jefferson and Lewis Counties.
For the Black River...including Watertown...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon by 430 PM EDT.
&&
NYC045-049-192030-
/O.CON.KBUF.FL.W.0001.000000T0000Z-250320T0600Z/
/ARTN6.1.ER.250318T1700Z.250319T0615Z.250320T0000Z.NO/
418 AM EDT Wed Mar 19 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River from the flats area in Lewis County downstream
to Watertown.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in
the Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
* ADDITIONAL DETAILS...
- At 3:30 AM EDT Wednesday the stage was 10.4 feet.
- Bankfull stage is 8.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 AM EDT Wednesday was 10.43 feet.
- Forecast...The river is near crest early this morning, and is
expected to fall below flood stage this evening and continue
falling to 8.7 feet by Friday evening.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.1 feet on 03/29/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
Hitchcock541
WGUS81 KBUF 192015
FLSBUF
Flood Statement
National Weather Service Buffalo NY
415 PM EDT Wed Mar 19 2025
...The Flood Warning is extended for the following rivers in New
York...
Black River At Watertown affecting Lewis and Jefferson Counties.
For the Black River...including Boonville, Watertown...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight by 415 AM EDT.
&&
NYC045-049-200815-
/O.EXT.KBUF.FL.W.0001.000000T0000Z-250320T1200Z/
/ARTN6.1.ER.250318T1700Z.250319T1330Z.250320T0600Z.NO/
415 PM EDT Wed Mar 19 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River at Watertown.
* WHEN...Until tomorrow morning.
* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in
the Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
* ADDITIONAL DETAILS...
- At 3:30 PM EDT Wednesday the stage was 10.23 feet.
- Bankfull stage is 8.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 PM EDT Wednesday was 10.44 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 8.6 feet
Saturday morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.1 feet on 03/29/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
DRT470
WGUS81 KBUF 200756
FLSBUF
Flood Statement
National Weather Service Buffalo NY
356 AM EDT Thu Mar 20 2025
...The Flood Warning is cancelled for the following rivers in New
York...
Black River At Watertown affecting Lewis and Jefferson Counties.
NYC045-049-200900-
/O.CAN.KBUF.FL.W.0001.000000T0000Z-250320T0756Z/
/ARTN6.1.ER.250318T1700Z.250319T1330Z.250320T0015Z.NO/
356 AM EDT Thu Mar 20 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River At Watertown.
* ADDITIONAL DETAILS...
- At 3:30 AM EDT Thursday the stage was 9.69 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to fall to 8.4 feet Saturday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
TMAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Mar 17, 9:59 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 17, 9:59 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
959 AM EDT Mon Mar 17 2025
.SYNOPSIS...
Temperatures today will be much cooler than recent days, with a few
lingering rain and wet snow showers late this morning giving
way to clearing this afternoon. High pressure will then build
into the eastern US and bring dry weather tonight through
Wednesday, with a notable warming trend through midweek. Another
strong low pressure system will then move through the Great
Lakes Thursday, bringing the next round of showers and gusty
winds.
&&
.NEAR TERM /THROUGH TUESDAY/...
A weakening mid level trough will cross the eastern Great Lakes
late this morning. Forcing for ascent in the DPVA/height falls
regime ahead of the trough axis, along with somewhat deeper wrap
around moisture, will continue to support a few areas of light
precipitation in the form of scattered light snow and rain
showers. The best coverage will be found east of Lake Erie and
Lake Ontario across higher terrain supported by upslope flow,
but even here amounts will be very light.
The mid level trough will move into eastern NY by late today, and
deeper moisture will quickly depart as surface high pressure builds
into the eastern Great Lakes by late afternoon. Expect any lingering
rain/wet snow showers to end by midday, with clouds giving way to
increasing sunshine from west to east this afternoon. A small pool
of colder air behind the system will bring much cooler temperatures
today, with highs in the mid to upper 30s.
Tonight, a narrow surface ridge will crest across the eastern Great
Lakes, with mainly clear to partly cloudy skies as a few areas of
mid/high clouds develop as warm advection ramps up aloft. Light
winds and a cool airmass will allow for good radiational cooling,
with lows dropping back into the 20s areawide.
Tuesday, the surface ridge will drift to the east coast, allowing
for warm advection to increase across the Ohio Valley and Great
Lakes. A sharpening warm frontal segment will be found well north of
the area near the Ottawa Valley, with plenty of sunshine across our
region south of that boundary. Expect highs to reach the upper 50s
to lower 60s in most locations, and low to mid 50s east of Lake
Ontario. It will be notably cooler along the Lake Erie and Lake
Ontario shores.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Spring warmth will make a strong albeit brief return during this
period as a strong positively tilted ridge of high pressure migrates
east of the Great Lakes and off the East Coast by Wednesday night.
The area will become sandwiched between this feature and a ~990mb
low tracking northeast to Quebec from the Upper Midwest across the
central Great Lakes, with a deepening southerly flow of warm air
between the two. Lows Tuesday night will be on the warm side across
western NY, though still near freezing across the North Country.
850H temps then surging to +10 to +13C by Wednesday afternoon will
translate to daytime highs in the 70s across the Lake Plains and
interior valleys of Western NY, possibly even nearing the 80 degree
mark near Dansville should the upper end of those 850H temps be
realized. Lows Wednesday night will likewise be in the upper 40s and
low 50s in most areas.
While dry weather should hold out for much of this timeframe, the
southerly winds driving the warmer airmass into the region will also
likely cause gusty winds Wednesday afternoon and Wednesday night,
particularly in the favored downslope areas. Gusts 30-40mph appear
likely downwind of the higher terrain south of Buffalo, Rochester,
and Watertown as the overhead 850H jet strengthens to near 60kts by
Wednesday evening, though the general WAA regime should prevent
stronger winds from mixing to the surface.
As the longwave trough over the Mississippi Valley becomes
increasingly negatively tilted late Wednesday night into Thursday,
the attendant low to our northwest is expected to weaken and morph
into an elongated sfc trough across Quebec as it slowly gives way to
secondary cyclogenesis near the Northeast coast. A 100kt southerly
upper level jet will allow for a thin ribbon of Gulf-based moisture
(PWATs 0.8 to 1") to advect northward into the system's warm sector,
with a pre-frontal trough and subsequent cold front sweeping through
from the west on Thursday. Showers from the former could arrive in
far western NY as soon as the pre-dawn hours before the bulk of the
shower activity shifts eastward over the course of the day. The
western zones will struggle to completely dry out in the afternoon
however as some measure of anafrontal showers/drizzle are expected
to persist, especially south of Buffalo where some terrain
enhancement may come into play. Otherwise, while temps may start out
in the upper 40s and 50s Thursday morning, the cold front's passage
will likely cause temperatures to drop some 10-15 degrees by the
evening with blustery southwest winds. The drop could be substantial
enough at the sfc and aloft to cause some of the wrap-around
precipitation to begin mixing with wet snow across WNY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A deep negatively tilted trough across the eastern CONUS Thursday
night will into the western Atlantic through the day Friday, with a
newly developed coastal low strengthening near Long Island before
tracking towards the Canadian Maritimes. This will briefly wrap a
deeper Canadian polar airmass down across the eastern Great Lakes
behind Thursday'd cold front. By Friday morning, sfc temperatures
across the region are expected to be in the 20s, with temperatures
at 850H between -10 and -13C. The latter may prove just enough to
produce some measure of lake enhancement, with cyclonic flow across
the waters potentially directing snow showers southeast of the lakes
Thursday night into Friday morning. This said, guidance does show
the airmass drying out rather quickly by late Thursday night, and
the more aggressive ensembles only show minor accumulations
relegated to the higher terrain east/southeast of the lakes. With
temperatures rising into the 40s by Friday afternoon, would expect
any snows to have minimal impact (if any).
Temperatures aloft will begin to rapidly warm Friday night as strong
high pressure across the southeast states ridges northward across
the forecast area. Sfc temps will likely still be on the cold side
overnight with lows generally near to below freezing. Attention then
turns to an upstream trough over Hudson Bay that will pivot
southeast across Ontario, then phase with a shortwave ripple across
the upper Midwest. This will drag a broad, weak wave of low pressure
across the forecast area between Saturday, bringing a few rain
showers that could taper off as some light snow before drying out
for Sunday.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A mid level trough will cross the eastern Great Lakes through the
morning hours, combining with upslope flow to support scattered
light snow and rain showers. Precipitation will remain very light,
with generally VFR/MVFR VSBY in the light snow showers. Widespread
MVFR CIGS across lower elevations and areas of IFR higher
terrain will continue this morning before scattering out this
afternoon.
High pressure will build over the eastern Great Lakes tonight, with
VFR and light winds.
Outlook...
Tuesday through Wednesday...Mainly VFR.
Thursday...VFR/MVFR. Showers likely. Windy.
Friday...MVFR with a chance of snow showers in the morning,
improving to VFR in the afternoon.
&&
.MARINE...
Moderate northwesterlies will continue to produce Small Craft
Advisory conditions along the south shore of Lake Ontario today.
High pressure will then build into the eastern Great Lakes tonight,
with subsiding winds and waves.
Winds and waves will then remain below Small Craft Advisory criteria
tonight through Wednesday. Another strong low pressure system will
then move through the Great Lakes Wednesday night through Thursday,
likely bringing a round of higher end Small Craft Advisory
conditions to Lake Ontario and Lake Erie in the process.
&&
.HYDROLOGY...
Runoff from rain and rapid snowmelt yesterday will continue to
bring the risk of flooding east of Lake Ontario. The flood risk
will diminish this morning on smaller streams and creeks as the
snowmelt slows with cooling temperatures. Larger rivers however
will continue to rise as water moves downstream from tributaries
into the main stems.
Water will continue to rise today along the upper reaches of
Black River and lower reaches of the Moose River, with both
getting at least close to flood stage. The heaviest rain from
this event fell in the headwaters of these rivers, so there is
some risk they may overachieve the current forecasts from the
RFC. Trends will be monitored.
Rises will continue over the next few days along the middle and
lower reaches of the Black River, with flooding possible
starting late today and lasting through the middle of the week
from the flats in Lewis County downstream to Watertown.
Water will also run high today on other rivers that drain the
Tug Hill Plateau and western Adirondacks. Flooding is occuring
along Sandy Creek in southern Jefferson County, and rising
water could potentially result in flooding along the Beaver
River in the town of Croghan in Lewis County. Flooding is also
possible on other smaller, non-gauged rivers.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch until 8 PM EDT this evening for NYZ006>008.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
LOZ042>044.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...PP
LONG TERM...PP
AVIATION...Hitchcock
MARINE...Hitchcock
HYDROLOGY...HitchcockHazardous weather outlook, Mar 17, 3:49 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 349 AM EDT Mon Mar 17 2025 NYZ006>008-180800- Oswego-Jefferson-Lewis- 349 AM EDT Mon Mar 17 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-010>014-019>021-085-180800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 349 AM EDT Mon Mar 17 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-180800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 349 AM EDT Mon Mar 17 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-180800- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 349 AM EDT Mon Mar 17 2025 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Mar 17, 7:27 AM EDT, 5 hours 58 minutes before
Special Weather Statement National Weather Service Buffalo NY 727 AM EDT Mon Mar 17 2025 NYZ019>021-171315- Chautauqua-Cattaraugus-Allegany- Including the cities of Jamestown, Olean, and Wellsville 727 AM EDT Mon Mar 17 2025 ...LIGHT MIXED PRECIPITATION THIS MORNING... A mix of flurries and freezing drizzle is occurring across parts of the Western Southern Tier. The precipitation is very light, but it may result in some slick spots, especially on elevated surfaces such as bridges and overpasses or on walkways. Any slick spots will melt by around mid-morning. Apffel
Local storm report, Mar 17, 7:46 AM EDT, 5 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
746 AM EDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM Flood Adams 43.81N 76.02W
03/17/2025 Jefferson NY Broadcast Media
Flooding along Sandy Creek impacting Liberty
Street in Adams, County Road 82, State Route
178, and County Road 156 in East Rodman. The
Sandy Creek gauge crested at 10.24 feet.
&&
KRASpecial weather statement, Mar 17, 10:10 AM EDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Buffalo NY 1010 AM EDT Mon Mar 17 2025 NYZ019-020-085-171600- Chautauqua-Cattaraugus-Southern Erie- Including the cities of Jamestown, Olean, Orchard Park, and Springville 1010 AM EDT Mon Mar 17 2025 ...LIGHT MIXED PRECIPITATION LATE THIS MORNING... A mix of flurries and freezing drizzle is occurring across parts of the Western Southern Tier and Boston Hills. The precipitation is very light, but it may result in some slick spots, especially on elevated surfaces such as bridges and overpasses or on walkways. Temperatures will rise above freezing this afternoon, and the flurries and freezing drizzle will end as drier air works into the region. Apffel
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:25 PM EDT | Areal Flood Warning | BUF | Jefferson, Lewis | 12 hr |
| Mar 17, 6:44 AM EDT | Areal Flood Warning | BUF | Lewis | 23 hr |
Nearby
River Flood Warnings in New York, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.